• Keephopealive's Avatar

    Keephopealive wrote on Rose's wall

    I go to Kaiser...and you? Do you attend support groups? great ones at St. Joseph...

    1 Comment
    • Rose's Avatar
      Rose

      Sorry for the delay, but I thought I was supposed to get an email notification of replies to my posts? I go to the VA in Palo Alto.

      almost 2 years ago
  • Keephopealive's Avatar

    Keephopealive posted an update

    On a positive note...I started a new chemo, adriamyacin, which I have heard terrible things about but I am doing great so far. CA 125 scores are considered normal under 55 for cancer levels. Mine was 1000! After one treatment mine dropped to 450! I won't get real excited because it happened last time with Taxol on the first treatment but not to that extreme, so keeping prayers and healing powers going here and believing for the best! Good luck and love to all battling this dreaded disease that just doesn't go away.

  • Keephopealive's Avatar

    Keephopealive posted an update

    I think it's not fair that everything seems to be for 1st time cancer patients. I understand the first time is difficult, scary but how about the 2nd, the 3rd, and sometimes more?
    I just went to a make up class for women cancer survivors. I called last month to ask if I was eligible since I went 2 years ago. They checked their records and said it was fine.

    I got all settled in the class and then she says since you have been here before you will not receive a make up bag (all donated items) but you can enjoy the class! I was so embarrassed. I stayed for the video and asked if I could try on wigs while they did make up and she said it would be disruptive but come back in an hr. when they would be doing wigs. I left and did not go back.

    I also have that problem with other events in my town...new people only, well, wel "old" cancer victims need comfort too.

    Thanks for listening, I am upset right now.

    3 Comments
    • ttisme's Avatar
      ttisme

      I am so sorry that you had to be exposed to some heartless wench! Wondering, too, if those donated items were donated with conditions...thinking NOT! I would let the sponsor of the event know how your were treated and HOW they made you feel. Just saying, if it were me!

      Hang in there, not everyone we meet are total fools!

      about 2 years ago
    • digger6218's Avatar
      digger6218

      SO sorry you were treated so badly. I went one to one of those. I am going thru surgery /reconstruction. I am not going thru chemo or radiation.I just wanted to feel normal and girly. They included me and I enjoyed it. So great to see how it helped us no matter where this journey takes us.

      about 2 years ago
    • MichaelV's Avatar
      MichaelV

      I was outrage to read what you wrote. Some people just don't have much connection with others and when they are running an organization, like the one you just attended, they can cause a lot of unasked for pain and embassasment. I hope you can find groups that are more understanding and sensitive. All the best,
      Michael

      about 2 years ago
  • Keephopealive's Avatar

    Keephopealive asked a questionEndometrial (Uterine) Cancer

    Begin adriamyacin (red devil) I have heard it called. Is is really that horrible?

    8 answers
    • PinkD's Avatar
      PinkD

      If I allow my mind to recreate the scene of the Adriamycin push, I will actually start to feel a little nauseated 6 years later! That being said, to echo an earlier answer, the anti-nausea meds are great if you take them as directed. I never threw up but just felt rotten 2 days after. I also had 4 rounds (with Cytoxan), on Tuesday afternoons, and it took me 3 rounds to figure out that I should take Thursday off instead of Wednesday! And as has been mentioned, each round got worse. That last one--again no vomiting--but every square inch of my body hurt and soooo nauseous! They always had me hold a bunch of ice in my mouth why they were pushing the Adriamycin to prevent mouth sores--it must have worked because I never had any. I did have major taste alterations. Coffee all of a sudden tasted horrible which was highly unusual for me. Water was hard to drink, also, and I became an expert in making all kinds of infused waters because my mouth was so dry that I needed to drink but couldn't stomach plain water then. So yeah, Adriamycin was my least favorite part of chemo, but it was very doable and very worth it.

      about 2 years ago
    • justbreathe's Avatar
      justbreathe

      I am sorry to say that Adriamycin was very rough for me. I am three years out of chemo and I would not want to repeat that dark place again. The doctor had me on four different anti-nausea drugs. I never threw up but the hollow pit in my stomach was wrenching. I was given the Neulasta shot too. The bone pain was over the top. Never did I think my body could hurt so much.
      What I have read above my comments, is people being real about their expierance. Chemo is difficult but at this time it is what is saving lives too.
      I hope this drug will be different for you. I am sorry that you are going through this.

      about 2 years ago
    • attypatty's Avatar
      attypatty

      Dear Keephopealive:
      I love your screen name - it says it all! I did four cycles of dose dense AC beginning just before Thanksgiving last year and finished after New Year's. What a way to spend the holidays! Fatigue was the worst side effect for me - there were days I just slept for hours. I never denied myself a nap when I felt I needed one. The nausea was pretty well controlled by the meds, but I did feel like I had morning sickness 24/7, but it was not unbearable. I also experienced the bone pain and found Aleve helped considerably.
      All that being said, meditation and guided imagery helped me to endure the treatment and side effects because it kept it all in perspective. I really enjoy Bellaruth Napatstek who has voiced over guided imagery and affirmative statements with relaxing music. Here is her website: Guided Imagery & Meditation by Belleruth Naparstek - CDs, MP3s ...www.healthjourneys.com/
      I borrowed the CDs for free from my hospital's library so that may be a source for you as well if you don't want to buy the CDs. You can also download to your ipod or MP3 player. The meditation helped not only because it allowed utter relaxation but also because it made me focus on the curative part of chemotherapy. I never say just "chemo" because that's just the drug part. I always include the "therapy" because that's the helping part, the part that's killing cancer cells and making me regain my health. Therapy comes from the Greek word meaning "Healing" and if you concentrate on that aspect of chemotherapy, then the side effects seems easier to endure.
      attypatty

      about 2 years ago
  • Keephopealive's Avatar
  • Keephopealive's Avatar

    Keephopealive posted an update

    Just learned the anti-hormone pill, Arimidex, wasn't working. I have to begin chemo again. I am quite depressed. This will be my 4th time with it within 13 years...3 in the last 3 years! I did fine with Taxol but it didn't work...a few problems with Cisplatin and 5FU but now it is adriamyacin and I hear that is terrible. Maybe depending on dosage of course but with a name like red devil.....what to expect? should you all scare me or let it come as a surprise?